Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 15, NWS Tulsa, OK

February 16, 2006Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 16, 2006, 3:13 PM CST for Carroll County, Arkansas. It was in force for 13 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2006, 3:13 PM CST (21:13 UTC)
Expired
Feb 16, 2006, 3:26 PM CST
In force
13 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 3:30 PM CSTHAIL 14 W Batavia, AR
Feb 16, 3:32 PM CSTHAIL 0.88Batavia, AR
Feb 16, 3:35 PM CSTHAIL 0.881 W Harrison, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 1:49 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 530 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-433 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
530 m²/s²
0-3 km storm-relative helicity
609 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 162113
SVRTSA
ARC015-162145-
/O.NEW.KTSA.SV.W.0015.060216T2113Z-060216T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
313 PM CST THU FEB 16 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 345 PM CST

* AT 311 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 2 MILES NORTHEAST OF RUDD...
  MOVING EAST AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREEN
  FOREST...CARROLLTON AND ALPENA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3630 9358 3613 9351 3638 9236 3663 9246

$$
1 follow-up statement
000 
WWUS54 KTSA 162126
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CST THU FEB 16 2006

ARC015-162136-
/O.CAN.KTSA.SV.W.0015.000000T0000Z-060216T2145Z/
CARROLL AR-
326 PM CST THU FEB 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3630 9358 3613 9351 3638 9236 3663 9246

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 1:38 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 16, 1:38 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
138 PM CST THU FEB 16 2006

.MESOSCALE UPDATE...
AT 120PM THE STRONG COLD FRONT EXTENDED FROM NORTHWEST BENTON COUNTY
TO LAKE EUAFALA AND ON SOUTHWEST TO NEAR ARDMORE.  BY 4PM
THE FRONT IS EXPECTED TO BE ALONG A LINE FROM NEAR PETTIGREW TO
GREENWOOD TO HUGO.

THE ATMOSPHERE AHEAD OF THE FRONT IS BECOMING MODERATELY UNSTABLE
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A LINE A LONG THE
FRONT THIS AFTERNOON AS IT MOVES SOUTHEAST ACROSS THE AREA.  DEEP
LAYER SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR SOME SEVERE
THUNDERSTORM THREAT.  THE DEEP LAYER SHEAR VECTORS AND THE STRONG
LINEAR FRONTAL FORCING WILL PROMOTE SQUALL LINE DEVELOPMENT.
HOWEVER LOW-LEVE SHEAR IS HIGH AND EMBEDDED MESOCYCLONES MAY OCCUR
IN THE LINE.

THE GREATEST SUPERCELL THREAT WILL BE AS CELLS DEVELOP AHEAD OF THE
FRONT IN THE BROADLY CONFLUENT SURFACE FLOW WITHIN THE AREAS OF
LOCALIZED OROGRAPHIC LIFT.  THOSE CELLS THAT FORM AHEAD OF THE FRONT
WILL HAVE TO BE MONITORED CLOSEDLY.

CONVECTIVE ANALYSIS GRIDS AT 1PM SHOW THE WEAKEST CAP INDEX AND GREATEST
POTENTIAL FOR SURFACE BASED CONVECTION FROM SOUTHEAST OKLAHOMA INTO
WEST CENTRAL ARKANSAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ063-
     OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

     WINTER STORM WATCH FROM 6 PM FRIDAY TO NOON SATURDAY FOR OKZ049-
     OKZ053-OKZ069-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

     WINTER STORM WATCH FROM 6 PM FRIDAY TO NOON SATURDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&
Hazardous weather outlook, Feb 16, 2:06 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
206 PM CST THU FEB 16 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
206 PM CST THU FEB 16 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=72.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
  	ONSET...ONGOING.

DISCUSSION...
A STRONG COLD FRONT WAS PUSHING SOUTHEAST ACROSS EASTERN OKLAHOMA
THIS AFTERNOON.  ENOUGH MOISTURE AND INSTABILITY HAD ADVECTED NORTH
INTO THE AREA FOR THE POSSIBILITY OF THUNDERSTORMS.  GIVEN THE
WIND FIELD ALOFT...SOME SUPERCELLS WILL BE POSSIBLE.  A TORNADO
WATCH HAS BEEN ISSUED FOR MUCH OF SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...WINTER WEATHER POTENTIAL...HIGH FIRE WEATHER POTENTIAL...
DANGEROUS WIND CHILL POTENTIAL.
SATURDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
SUNDAY...WINTER WEATHER POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
MUCH COLDER AIR WILL BE ACROSS THE AREA THROUGH THE WEEKEND.
MOISTURE FROM THE SOUTH WILL OVERRIDE THE DOME OF COLD AIR.
A WINTER STORM WATCH HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS FROM FRIDAY EVENING INTO SATURDAY
MORNING.  FREEZING RAIN WITH SIGNIFICANT ICE ACCUMULTIONS WILL
BE POSSIBLE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 16, 2:49 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CST THU FEB 16 2006

ARZ002-162130-
CARROLL AR-
249 PM CST THU FEB 16 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CARROLL

AT 249 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF BERRYVILLE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...
BERRYVILLE...GREEN FOREST...CABANAL...RULE...COIN...URBANETTE AND
GRANDVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:51 AM CSTWinter Storm WatchTSABenton, Carroll, Madison, Washington48 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.